Alert archive / Oklahoma / Tornado Warnings in 2024
Tornado Warning 91, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 30, 2024, 10:31 PM CDT for Tillman County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2024, 10:31 PM CDT (03:31 UTC)
- Expired
- Apr 30, 2024, 11:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Tillman County, OK
The radar
The Altus AFB radar (KFDR), 15 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 10:45 PM CDT | TSTM WND GST 58 | 3 W Grandfield, OK | Grandfield Mesonet. |
| Apr 30, 11:10 PM CDT | TSTM WND GST 59 | 3 W Grandfield, OK | Grandfield Mesonet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 4:38 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Apr 30, 10:27 PM CDT | Tornado Watch | SPC | 93 min |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2804 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 13.2
The text
As transmitted.
820
WFUS54 KOUN 010331
TOROUN
OKC141-010415-
/O.NEW.KOUN.TO.W.0091.240501T0331Z-240501T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1031 PM CDT Tue Apr 30 2024
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southeastern Tillman County in southwestern Oklahoma...
* Until 1115 PM CDT.
* At 1030 PM CDT, a severe thunderstorm capable of producing a
tornado was located just east of Hollister, moving south and west
at 10 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Grandfield, Hollister, and Loveland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3438 9890 3441 9877 3416 9866 3418 9891
TIME...MOT...LOC 0330Z 004DEG 10KT 3434 9881
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
11What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:55 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 30, 6:55 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion National Weather Service Norman OK 655 PM CDT Tue Apr 30 2024 ...New AVIATION... .SHORT TERM... (This evening through Wednesday night) Issued at 300 PM CDT Tue Apr 30 2024 Daytime heating this afternoon will support the chance for isolated to widely scattered thunderstorms along a diffuse dryline as convective inhibition weakens across western Oklahoma. Effective bulk shear will be modest (~35 knots) for supercells. The expected hazards will be damaging wind gusts and hail; however, if any supercell can sustain themselves into the evening, there will be a short window of opportunity for a low tornado threat as the low- level jet strengthens with an attendant increase in low-level storm relative helicity. Thunderstorms should weaken with the loss of daytime heating as convective inhibition strengthens. Additional thunderstorms are expected to develop across Kansas in association with a cold front, which will likely move southward into north central Oklahoma tonight. Warm air advection associated with a low-level jet may result in continued development in this zone. Given the heavy rainfall they experienced with the last event, we opted to issue a Flood Watch for north central Oklahoma. For tomorrow, the uncertainty is on how far southwest the outflow boundary from the morning thunderstorms will progress. This boundary may serve as a focus for redevelopment tomorrow afternoon. Another scenario is that convection may continue to move to the southwest through the day and never fully dissipate. In addition, the dryline should retreat farther to the west, into the Texas and Oklahoma panhandles. Both of these boundaries (and any associated intersection) will result in a chance for thunderstorms tomorrow afternoon. Strong to severe thunderstorms will be possible. Tomorrow night, there is evidence that any ongoing thunderstorms may consolidate into one or two complexes that will move across the area. Mahale && .LONG TERM... (Thursday through next Monday) Issued at 300 PM CDT Tue Apr 30 2024 There remains uncertainty on where the cold front will be Thursday as it will depend on what happens Wednesday night. The cold front will likely get another southward push on Thursday with another chance of showers and thunderstorms. The aforementioned cold front will likely lift back to the north on Friday with persistent southwest flow into the upcoming weekend. As a result, there will be continued periods of showers and thunderstorms. Flooding will likely become a hazard in some locations given the recent rainfall across the area. Mahale && .AVIATION... (00Z TAFS) Issued at 648 PM CDT Tue Apr 30 2024 TSRA expected to have impacts mainly at KPNC and KSWO overnight into tomorrow morning (closer to incoming from across southern Kansas). Impacts at KCSM, KLAW, and KSPS is possible for the first few hours of forecast before dissipating. Frontal boundary expected to progress down toward central Oklahoma toward 12Z, possibly reinforced by TSRA outflow, but retreat during the day tomorrow. PROB30 will be included central Oklahoma tomorrow afternoon near retreating front. TSRA will also be possible across western Oklahoma by end of forecast, but impacts may occur just beyond this forecast valid time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 63 79 64 78 / 30 50 40 80 Hobart OK 62 82 61 81 / 20 40 50 40 Wichita Falls TX 65 82 64 83 / 50 30 60 50 Gage OK 58 87 58 79 / 20 40 40 20 Ponca City OK 61 80 65 77 / 80 50 50 90 Durant OK 65 83 65 79 / 20 30 60 80 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch through Wednesday morning for OKZ007-008-012-013. TX...None. && SHORT TERM...10 LONG TERM....10 AVIATION...11
Hazardous weather outlook, Apr 30, 4:54 PM CDT, 5 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 454 PM CDT Tue Apr 30 2024 OKZ004>048-050>052-TXZ083>090-012200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 454 PM CDT Tue Apr 30 2024 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Scattered thunderstorms are ongoing across western Oklahoma into north Texas this afternoon. These thunderstorms will persist into the evening with a threat for large hail and damaging wind gusts. Additional thunderstorms are likely across north central Oklahoma later tonight. .Heavy Rainfall... Heavy rainfall could lead to localized flooding this evening and overnight across northern Oklahoma. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Thunderstorm chances continue Wednesday and Thursday with severe weather possible both days. Thunderstorms are also possible Friday and over the weekend. .Heavy Rainfall... Repeated rounds of thunderstorms with heavy rainfall could lead to localized flooding in some areas through the weekend. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Local storm report, Apr 30, 9:18 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
918 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM Hail 3 SE Blair 34.75N 99.30W
04/30/2024 E1.75 Inch Jackson OK Public
Report from mPING: Golf Ball (1.75 in.).
Radar estimated time.
&&
MDULocal storm report, Apr 30, 9:30 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Norman OK
930 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM Hail 3 W Kildare 36.80N 97.10W
04/30/2024 E1.25 Inch Kay OK Public
Report from mPING: Half Dollar (1.25 in.).
&&
MDUSpecial weather statement, Apr 30, 9:37 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Norman OK
937 PM CDT Tue Apr 30 2024
OKZ023-027-038-039-010300-
Grady OK-Stephens OK-Caddo OK-Comanche OK-
937 PM CDT Tue Apr 30 2024
...Strong thunderstorms will impact portions of northeastern
Comanche, southern Grady, southeastern Caddo and northern Stephens
Counties through 1000 PM CDT...
At 936 PM CDT, Doppler radar was tracking a strong thunderstorms
extending from around Cement to near Fort Sill, to around Marlow,
moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lawton, Duncan, Chickasha, Marlow, Elgin, Apache, Rush Springs, Bray,
Fletcher, Cyril, Sterling, Alex, Verden, Cement, Amber, Medicine
Park, Norge, Boone, Tabler, and Lake Lawtonka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3457 9849 3488 9857 3519 9784 3472 9767
3468 9767 3468 9765 3451 9759
TIME...MOT...LOC 0236Z 260DEG 17KT 3472 9832
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
11Local storm report, Apr 30, 10:00 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1000 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM Tstm Wnd Gst 4 SSE Frederick 34.34N 98.98W
04/30/2024 M63 MPH Tillman OK ASOS
KFDR.
&&
MDULocal storm report, Apr 30, 10:15 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1015 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM Tstm Wnd Gst 1 SW Medford 36.79N 97.75W
04/30/2024 M66 MPH Grant OK Mesonet
Medford Mesonet.
&&
MDULocal storm report, Apr 30, 10:19 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1019 PM CDT Tue Apr 30 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM Hail Manitou 34.51N 98.98W
04/30/2024 E1.75 Inch Tillman OK Emergency Mngr
&&
MDUThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:02 PM CDT | Areal Flood Advisory | OUN | Blaine, Dewey | 118 min |
| Apr 30, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 47 min |
| Apr 30, 7:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Woods | 46 min |
| Apr 30, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 30 min |
| Apr 30, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 41 min |
| Apr 30, 7:20 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 40 min |
| Apr 30, 7:27 PM CDT | Tornado Warning | OUN | Tillman | 48 min |
| Apr 30, 7:36 PM CDT | Tornado Warning | OUN | Comanche, Jackson, Kiowa | 39 min |
| Apr 30, 7:41 PM CDT | Flash Flood Warning | OUN | Kiowa, Tillman | 3 hr |
| Apr 30, 7:41 PM CDT | Tornado Warning | OUN | Jackson, Kiowa, Tillman | 34 min |
| Apr 30, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 39 min |
| Apr 30, 8:03 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Apr 30, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Kiowa | 42 min |
| Apr 30, 8:05 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 40 min |
| Apr 30, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 49 min |
| Apr 30, 8:14 PM CDT | Tornado Warning | OUN | Tillman | 46 min |
| Apr 30, 8:17 PM CDT | Flash Flood Warning | OUN | Comanche, Kiowa | 3 hr |
| Apr 30, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 41 min |
| Apr 30, 8:22 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 53 min |
| Apr 30, 8:24 PM CDT | Tornado Warning | OUN | Caddo, Comanche | 36 min |
| Apr 30, 8:49 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 41 min |
| Apr 30, 8:55 PM CDT | Tornado Warning | OUN | Caddo | 26 min |
| Apr 30, 8:59 PM CDT | Tornado Warning | OUN | Tillman | 46 min |
| Apr 30, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa | 45 min |
| Apr 30, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 44 min |
| Apr 30, 9:07 PM CDT | Tornado Warning | OUN | Comanche, Kiowa, Tillman | 53 min |
| Apr 30, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant, Kay | 50 min |
| Apr 30, 9:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 38 min |
| Apr 30, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 50 min |
| Apr 30, 9:37 PM CDT | Special Weather Statement | OUN | Comanche, Grady | 23 min |
| Apr 30, 9:44 PM CDT | Tornado Warning | OUN | Comanche, Cotton, Tillman | 46 min |
| Apr 30, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 43 min |
| Apr 30, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Apr 30, 9:59 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Apr 30, 10:08 PM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Apr 30, 10:08 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 52 min |
| Apr 30, 10:10 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 50 min |
| Apr 30, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 47 min |
| Apr 30, 10:20 PM CDT | Tornado Warning | OUN | Tillman | 40 min |
| Apr 30, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Grant, Kay | 49 min |
| Apr 30, 10:47 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 3 hr |
| Apr 30, 10:49 PM CDT | Tornado Warning | OUN | Cotton, Tillman | 41 min |
| Apr 30, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 23 min |
| Apr 30, 11:04 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 26 min |
| Apr 30, 11:06 PM CDT | Tornado Warning | OUN | Jefferson, Stephens | 39 min |
| Apr 30, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens, Tillman | 62 min |
| Apr 30, 11:19 PM CDT | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| Apr 30, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 38 min |
| Apr 30, 11:26 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Stephens | 3 hr |
| Apr 30, 11:34 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 41 min |
| Apr 30, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 35 min |
| Apr 30, 11:51 PM CDT | Areal Flood Advisory | OUN | Grant, Kay | 3 hr |
| Apr 30, 11:55 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 34 min |
| May 1, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Johnston, Love, Marshall, Murray | 44 min |
| May 1, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 39 min |
| May 1, 12:31 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 3 hr |
| May 1, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray | 45 min |
| May 1, 12:47 AM CDT | Special Weather Statement | OUN | Jefferson | 28 min |
| May 1, 1:08 AM CDT | Special Weather Statement | OUN | Love | 37 min |
| May 1, 1:27 AM CDT | Special Weather Statement | OUN | Marshall | 33 min |
| May 1, 1:51 AM CDT | Special Weather Statement | OUN | Bryan | 39 min |
| May 1, 2:13 AM CDT | Special Weather Statement | OUN | Garfield | 32 min |
| May 1, 3:07 AM CDT | Special Weather Statement | OUN | Garfield | 38 min |
| May 1, 4:18 AM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| May 1, 4:24 AM CDT | Special Weather Statement | OUN | Blaine | 36 min |
| May 1, 5:01 AM CDT | Special Weather Statement | OUN | Kingfisher | 29 min |
| May 1, 5:05 AM CDT | Special Weather Statement | OUN | Grant | 25 min |
| May 1, 5:33 AM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| May 1, 5:34 AM CDT | Special Weather Statement | OUN | Grant | 26 min |
| May 1, 5:55 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 20 min |
| May 1, 6:16 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 16 min |
| May 1, 6:34 AM CDT | Special Weather Statement | OUN | Garvin, McClain | 26 min |
| May 1, 6:57 AM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Garvin, Grady, Johnston, McClain and 2 more | 33 min |
| May 1, 7:36 AM CDT | Special Weather Statement | OUN | Grady | 24 min |
| May 1, 8:38 AM CDT | Areal Flood Advisory | OUN | Cleveland, McClain | 3 hr |
| May 1, 8:49 AM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| May 1, 8:59 AM CDT | Special Weather Statement | OUN | Coal | 31 min |
| May 1, 9:13 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| May 1, 9:29 AM CDT | Special Weather Statement | OUN | Atoka | 31 min |
| May 1, 9:46 AM CDT | Special Weather Statement | OUN | Coal | 29 min |
Nearby
Tornado Warnings in Oklahoma, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.